What It Means When Your Medication Gives You The Body Aches - Health Digest



With so many complaints of body aches, researchers from a 2022 study published in The Lancet took an in-depth look at the causes of patient muscle aches and whether they could truly be traced to the medication. In analyzing data from 23 different clinical trials, the study team found that the majority of body-ache cases were not actually due to statin use. While it was found that statins did yield a 7% increase in patient muscle symptoms, this link was observed mostly within the first year of treatment, and the discomfort was usually mild. Patients who reported the development of muscle aches beyond the first year of treatment were predominantly prescribed more intensive statin therapy. Overall, more than 90% of muscle-ache cases were found to be unrelated to statin use.

Commenting on these findings, joint lead author on the study professor Colin Baigent told the University of Oxford, “Our research shows that, for most people taking a statin, any muscle-related symptoms they experience will not in fact be due to the statin itself – and so the potential benefits of statin therapy are likely to outweigh the muscle pain risks.” Baigent went on to add that any studies indicating statins to be the definitive cause of body aches are likely flawed in design.



Source link

Related Post